MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a supposedly false (b)(6) reaction when using biotestcell 3 on tango infinity.Investigation in our quality control laboratory is still ongoing.An internal quality notification for exceeding the reporting deadline to fda has been raised.
 
Additional Manufacturer Narrative
This report is sent because the product code provided in our initial and follow-up report no.01 was not correct.
 
Event or Problem Description
The customer reported a false negative reaction of an anti-e with biotestcell 3 when used on tango infinity.The anti-e was positive in the gel method.The customer stated that she repeated the gel test because she tested the patient's baby with a positive dat, but the baby is abo compatible with the mother.After detecting the anti-e of the mother the customer assumed that it was causing the positive dat.The customer sent two tango infinity images which showed negative results with cell #2 of biotestcell 3.Furthermore the customer provided images of the gel method (anti-igg) that showed weak positive results.The customer returned the supposedly defective product for investigational testing and also two samples (labeled as #(b)(6) anti-e (b)(6) 2019 and #(b)(6) anti-e (b)(6) 2019) of the mother.At the time we received the material provided by the customer on our premises, the supposedly defective product was already expired.But within this lot's shelf life our quality control laboratory tested their retention sample of biotestcell 3 with different controls and samples, e.G.Anti-e, on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.The patient samples were tested with the current lot of biotestcell 3 (lot #8003021-00) on tango infinity.Both samples of the patient yielded a negative result.Additionally the samples were tested in the tube technique and yielded a positive result only with bromelin in the enzyme method, but negative reactions in the immediate spin, the liss test at 37°c and the liss-iat.Furthermore both samples were tested in the ih-system and yielded weak positive reactions with the e positive reagent red blood cells.Based on our test results we can confirm the presence of anti-e which could be detected in the sensitive ih-system and the enzyme method.There is an appropriate note in the section limitation of the instruction for use: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.We received no further complaints related to this issue.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineer.He performed the metrology qualification procedure and could confirm that the instrument is operating within specification.Metrology certificate shows that all modules reveal acceptable measurement parameters and are passing quality control results.Post adjustment camera setting values are within acceptable range.The collected log files did not show any issue relevant abnormalities.No indication for an instrument malfunction could be identified.The service engineer confirmed a proper function of the instrument by metrology qualification.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of an anti-e with biotestcell 3 when used on tango infinity.The anti-e was positive in the gel method.The customer stated that she repeated the gel test because she tested the patient's baby with a positive dat, but the baby is abo compatible with the mother.After detecting the anti-e of the mother the customer assumed that it was causing the positive dat.The customer sent two tango infinity images which showed negative results with cell #2 of biotestcell 3.Furthermore the customer provided images of the gel method (anti-igg) that showed weak positive results.The customer returned the supposedly defective product for investigational testing and also two samples (labeled as #m000420287 anti-e 11-22-19 and #m000420287 anti-e 11-24-19) of the mother.At the time we received the material provided by the customer on our premises, the supposedly defective product was already expired.But within this lot's shelf life our quality control laboratory tested their retention sample of biotestcell 3 with different controls and samples, e.G.Anti-e, on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.The patient samples were tested with the current lot of biotestcell 3 (lot #8003021-00) on tango infinity.Both samples of the patient yielded a negative result.Additionally the samples were tested in the tube technique and yielded a positive result only with bromelin in the enzyme method, but negative reactions in the immediate spin, the liss test at 37°c and the liss-iat.Furthermore both samples were tested in the ih-sytem and yielded weak positive reactions with the e positive reagent red blood cells.Based on our test results we can confirm the presence of anti-e which could be detected in the sensitive ih-system and the enzyme method.There is an appropriate note in the section limitation of the instruction for use: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.We received no further complaints related to this issue.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineer.He performed the metrology qualification procedure and could confirm that the instrument is operating within specification.Metrology certificate shows that all modules reveal acceptable measurement parameters and are passing quality control results.Post adjustment camera setting values are within acceptable range.The collected log files did not show any issue relevant abnormalities.No indication for an instrument malfunction could be identified.The service engineer confirmed a proper function of the instrument by metrology qualification.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9556624
Report Number9610824-2019-00079
Device Sequence Number14371688
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)191216(10)8943021-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Catalogue Number816085100
Device Lot Number8943021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/25/2019
11/25/2019
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/26/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 884921002.; AHG, LOT 884921002.; AHG, LOT 884921002.; MLB, LOT 884302000.; MLB, LOT 884302000.; MLB, LOT 884302000.; SOLIDSCREEN II STRIPS, LOT 8905070.; SOLIDSCREEN II STRIPS, LOT 8905070.; SOLIDSCREEN II STRIPS, LOT 8905070.; TANGO INFINITY #4230000283.; TANGO INFINITY #4230000283.; TANGO INFINITY #4230000283.